What causes low grade fever with stomach upsets and nausea when suffering from UTI?
User rating for this question
my wife has pcos and has been taking krimson 35 from dec 13. she is diabetic also and she is on glyciphage sr 500 mg 3 tabs per day. from last one month she is having low grade fever, stomach upsets and nausea and uneasiness. she has been admitted in the hospital for 4 days now and treated by a phycisan rt now, but theyhave not been able to identify the root cause for the low grade fever. test that have been negative are malaria, typhoid, dengue fever,brucella, weil XXXXXXX for rickettsiae, XXXXXXX bunnel reaction. the UTI was detected 20 days back and the antibiotic ceftum was given for 7 dyas. post admission magnex forte 1.5 g has been advised.please help with some directions to diagnoise the disease.
Posted Tue, 25 Mar 2014 in General Health
Answered by Dr. T Chandrakant 1 hour later
Brief Answer: Investigations as suggested Detailed Answer: Hi. Gone through the history you have provided and the results of the blood tests. PCOS may not have do anything with the fever. Diabetes does cause a problem in progression of any disease; She is already on Glyciphage which helps for PCOS and diabetes at the same time. I hope Her diabetes is under control Her symptoms of low grade fever with stomach upsets, nausea and uneasiness are there for one month; reports of the blood tests noted. UTI was diagnosed 20 days back; Was she suffering from burning sensation / frequency / painful urination at that time or now? Can you please post the report of urine and blood test at that time. I would suggest the following things in such a case:: Urine -culture and sensitivity to guide further Blood culture and sensitivity. X-ray Chest PA view to rule out tuberculosis and other chronic problems. Few more blood tests if not done yet- FreeT3, FreeT4 and TSH / Peripheral blood smear examination by an expert hematologist/ Ultrasonography of abdomen gives an idea about liver, spleen, kidneys, tuberculosis of abdomen- lymph node status, fluid, appendix or other inflammatory pathology. I hope all this list helps you and your Doctor to find the disease at the earliest. I would be happy for any more assistance and to get feedback from you. Wishing her an early diagnosis and recovery.
Follow-up: What causes low grade fever with stomach upsets and nausea when suffering from UTI? 8 hours later
Thank you for the prompt reply. Her diabetes is under control.she did not have burning sensation while urinating, urination frequency is normal. during UTI and post UTI also she did not have the sensation. i don't know how to post the report of urine and blood culture. the result of urine culture on 16th Feb said as follows. organisms isolated - Citrobacter sps 10^4 CFU/ML ( to correlate clinically ) The antiboitics senstivity list also was provided. The recent two urine cultures post that did not have any growth. The widal test had typhy O, H and Paratyphy BH was positive on 14th Feb. later test four days back was negative. The blood culture at that time and also the latest did not show any growth. The Thyroid test was also negative, blood has been given today morning for one more evaluation. X ray view has been normal, abdomen and pelvic scanning has been normal,TB is ruled out after the test on the skin. yesterday night she had vomitted. a little amount of coffee and pomogranate was taken before vomitting. today morning again vomitted when she took water in the morning. i would like to know more about teh peripheral blood smear. only blood culture for 24 hrs and 48 hrs has been done so far and both are negative. Hope this will give you more insight to the issue and guid us further.
Answered by Dr. T Chandrakant 2 hours later
Brief Answer: reports noted Detailed Answer: Thanks for detailed information. Seen all the reports your have given. Blood culture for 48 hours is fine for the information, although the reports can be negative for a simple reason that she is on antibiotics and most of the medicines for UTI are also very good for Typhoid. Peripheral blood smear: Blood smeared on a glass slide and stained. This is seen and reported by a Pathologist and sometimes can give a clue to the probable diagnosis. This is more of a personal experience of the Pathologist that helps the clinicians. I think she is on the right path of diagnosis and treatment. Continued Treatment on the line she is already on looks fine to me. Sometimes it takes a more time for the recovery in some patients. The Doctors must also be giving symptomatic treatment as necessary, as for nausea, vomiting and other symptoms. The policy and ''wait and watch'' for the treatment to take its effect is good at the moment as She is on the correct line of management. Please let me know more about the reports and the progress for us to guide you Wishing her an early recovery.
Follow-up: What causes low grade fever with stomach upsets and nausea when suffering from UTI? 9 hours later
Answered by Dr. T Chandrakant 34 minutes later
Brief Answer: TO stop Krimson after the third course Detailed Answer: Hi. Since your wife is suffering from diabetes I would advise you to consult Her Gynecologist before continuing Krimson after 3 months course. Liver function test is to be done ( if not done already). Your Doctor will be in a position to weight the benefits and side effects of Crimson. I would personally advise you to stop Krimson at the moment (complete the course) till her medical problem is solved. There are many reason for the bulky liver and can be more due to the fever at the moment. IT is not very common to have a bulky liver in PCOS and diabetes.